Article Text

other Versions

PDF
Headache associated with presence of IUS
  1. Caroline Cooper, MRCGP, MFSRH
  1. Associate Specialist, Sexual and Reproductive Health – Cambridge iCASH, Lime Tree Clinic, Cambridge, UK; caroline.cooper@nhs.net

Statistics from Altmetric.com

A 19-year-old woman had a Mirena® intrauterine system (IUS) fitted for contraception 10 weeks postnatally. She attended our clinic 4 weeks later and reported apparent migraine with aura, which had developed within a few days of the fitting. Initially, she tried paracetamol and ibuprofen, which were not helpful, and saw her general practitioner who prescribed a triptan. The headaches were becoming increasingly severe, and she requested removal of the IUS.

She had no pelvic pain and no vaginal bleeding apart from slight spotting after the IUS insertion. She was a non-smoker with no personal risk factors for vascular disease and no family history of vascular disease. She was not taking any prescribed …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.